MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK; CERCLAGE, FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK; CERCLAGE, FIXATION
Model Number 08.501.001.20S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a reapproximation of the sternum procedure with sternum plates and screws on (b)(6) 2020, three sternal zipfix were broken.It was believed that the size of the patient may have contributed to the issue.The surgeon stated that he should have used more fixation due to the patient size.The procedure was successfully completed.Patent is recovering.There was no surgical delay.Concomitant device reported: unknown sternum plate (part # unknown, lot # unknown, quantity unknown), unknown screws (part # unknown, lot # unknown, quantity unknown).This report is for one (1) sternal zipfix with needle sterile/ 20 pack.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the two sternal zipfix needle sterile devices of the 20 pack (p/n: 08.501.001.20s, lot #: 5l45698) were returned and received at us cq.Upon visual inspection.It was observed that the distal tips of the devices were broken.No other issues were identified with the returned devices.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture drawings of the current and manufactured revision of drawings were reviewed.Complaint confirmed? yes, the devices received were broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the two sternal zipfix needle sterile/20 pack (p/n: 08.501.001.20s, lot #: 5l45698).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: provided part/lot combination is not correct, lot 5l45698 was used for part 08.501.001.20s and not 08.501.001.01s, therefore the dhr review was made for the package with (b)(4) pieces: part: 08.501.001.20s, lot: 5l45698, manufacturing site: bettlach, release to warehouse date: oct.29, 2019, expiry date: oct.31, 2024.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9848102
Report Number2939274-2020-01321
Device Sequence Number740185
Product Code JDQ
UDI-Device Identifier20887587025992
UDI-Public(01)20887587025992
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number08.501.001.20S
Device Catalogue Number08.501.001.20S
Device Lot Number5L45698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - SCREWS: TRAUMA; UNK - ZIPFIX IMPLANTS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight116